MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA BALLOON DILATATION CATHETER
Model Number AT75126
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical records were provided and reviewed.No medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records will not be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical records review: following successful inferior vena cava (ivc) filter retrieval, attention was turned to the occluded left iliofemoral system.A laser ablation catheter was inserted and used to successfully perform laser thrombectomy through the occluded left iliofemoral venous system.A 12mm x 6cm balloon was used to perform venoplasty along the left iliofemoral system.Post venoplasty venogram was performed as the sheath was retracted.Repeat balloon venoplasty was performed in an area of persistent narrowing n the external iliac vein at the junction of existing non-overlapping stents.At this time, the balloon would not deflate.A 21 gauge needle was inserted under fluoroscopy to access the balloon which resulted in good decompression.The balloon was easily removed.Two stents were deployed with additional angioplasty to complete the procedure.The sheaths were removed and hemostasis was achieved with manual compression.The patient was hospitalized overnight for observation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
Medical records received and reviewed.During a recanalization procedure, after multiple inflations in the external iliac vein, a pta balloon was unable to be deflated.A needle was inserted into the balloon under fluoroscopy which resulted in good decompression, and the device was easily removed.Two stents were placed and additional venoplasty was performed to complete the procedure.The patient was hospitalized overnight for observation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review could not be performed as the lot number was not provided.Medical records review: following successful inferior vena cava (ivc) filter retrieval, attention was turned to the occluded left iliofemoral system.A laser ablation catheter was inserted and used to successfully perform laser thrombectomy through the occluded left iliofemoral venous system.A 12mm x 6cm balloon was used to perform venoplasty along the left iliofemoral system.Post venoplasty venogram was performed as the sheath was retracted.Repeat balloon venoplasty was performed in an area of persistent narrowing n the external iliac vein at the junction of existing non-overlapping stents.At this time, the balloon would not deflate.A 21 gauge needle was inserted under fluoroscopy to access the balloon which resulted in good decompression.The balloon was easily removed.Two stents were deployed with additional angioplasty to complete the procedure.The sheaths were removed and hemostasis was achieved with manual compression.The patient was hospitalized overnight for observation.Investigation summary: the device was not returned for evaluation.Images were not provided for review.Medical records were provided and reviewed.A 12mm x 6cm atlas balloon was advanced over the wire and venoplasty was performed along the left iliofemoral system.Balloon venoplasty was performed in an area of persistent narrowing in the ely, at the junction of existing non-overlapping stents.At this time, the angioplasty balloon would not deflate.Therefore, based on the medical records, the investigation can be confirmed for failure to deflate.The definitive root cause for the deflation issue could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
ATLAS PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7509350
Report Number2020394-2018-00659
Device Sequence Number11076295
Product Code LIT
UDI-Device Identifier00801741062414
UDI-Public(01)00801741062414
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75126
Device Catalogue NumberAT75126
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age32 YR
Patient Weight82